How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask dermdoc19 Your Own Question
dermdoc19
dermdoc19, Dermatologist
Category: Dermatology
Satisfied Customers: 4069
Experience:  30 years practice in general and cosmetic dermatology
50983945
Type Your Dermatology Question Here...
dermdoc19 is online now
A new question is answered every 9 seconds

Happy New Year. Can the gas heater in our bedroom dry our

Customer Question

Happy New Year. Can the gas heater in our bedroom dry our skin to the point of cracking and red patches; or such a severe skin problem must come from some other cause?

Submitted: 1 year ago.
Category: Dermatology
Expert:  dermdoc19 replied 1 year ago.

Thank you for posting your question.

Expert:  dermdoc19 replied 1 year ago.

A gas heater can be the cause of the problem, especially if other things have been ruled out. The condition is termed asteatotic eczema. I make sure your showers are quick and lukewarm. Put a humidifier in the room. Apply Vanoply ointment or Excipial ointment twice a day.

Expert:  dermdoc19 replied 1 year ago.

Do you take any medications? Did any of your physicians draw blood? Do you have nay known medical conditions?

Customer: replied 1 year ago.

Thank U for prompt answer. You will be a saint if U can cure my misery.

Oral medication: Yes for several months I took antihistamines (Loratidine, Hydroxyzine HCL25mg, Cetirizine, Benadryl) which helped a little at first but now no more effect at all.

Blood test: Yes I had a blood test which didn't suggest anything. Then the scrape test which ruled out the mites and the fungus. Finally biopsy which ruled out psoriasis, eczema, and mites.

Ointments: Yes I used fluocinonide, triamcinolone, clobetasol which all helped at first but no more effect afterward.

UV: Yes the doctor who thought I had psoriasis gave me the UV treatment twice a week totally about 24 sessions. It helped by 50% but not 100% cure. I was told to stop UV half-way in order to have a biopsy. Should I resume the UV?

Now I am worsened and suspect only two remaining possible causes aforementioned: Skin allergy to the incense smoke; or skin dried by the gas heater. I stopped the incense burning 6 weeks ago but condition didn't improve. May be the incense smoke deposit on the ceiling after 10 years accumulation still disperses into the air (?)

If it is one kind of eczema like U said, then is there a cure? (I was told that eczema had no cure.)

Many thanks/

Expert:  dermdoc19 replied 1 year ago.

So no medical conditions and you do not take any medications at all besides the anti-histamines?

Expert:  dermdoc19 replied 1 year ago.

Where is the rash concentrated?

Customer: replied 1 year ago.

That's correct, no other medication.

Eight months ago, the itch began on the arms only, a few months later it spread to the head, few months later the back, now it's everywhere even my face. It looks like red pimples all over my body, all over my head, red patches on both cheeks, forehead. Those on the head excrete a clear sticky liquid.

Should I deploy "the infamous hammer" Prednisone?

Is below one of the stuff that U recommend?

http://www.amazon.com/Vanicream-Moisturizing-Cream-Dispenser-Pound/dp/B000NWGCZ2/ref=sr_1_1_m?s=hpc&ie=UTF8&qid=1451794417&sr=1-1&keywords=vanicream

Expert:  dermdoc19 replied 1 year ago.

That is the product. Is it possible to forward a photograph?

Customer: replied 1 year ago.

U mean photo of my symptoms?

Expert:  dermdoc19 replied 1 year ago.

LOL. No, the rash.

Customer: replied 1 year ago.

All over the back and front, legs and thighs looks exactly like this.

https://www.bing.com/images/search?q=Body+Skin+Rash&view=detailv2&&id=F04A50A159ADC2773DE26C360E15BBBBE708DB9F&selectedIndex=0&ccid=6bzqXfgh&simid=608020361812770984&thid=OIP.Me9bcea5df8218dfb30fe48f6a9cb3279H0&ajaxhist=0

Expert:  dermdoc19 replied 1 year ago.

Yes, if the rash is that extensive then I would recommend a course of Prednisone. The picture, does look somewhat like a bad outbreak of psoriasis. My opinion would be to consult with a dermatologist and have a skin biopsy. Since I do not have a good handle o your problem I am going to OPT OUT and see if one of my colleagues can better help you. There is no extra charge for this.

Customer: replied 1 year ago.

Like aforementioned, biopsy was done a month ago and it ruled out psoriasis, eczema, mites.

I am glad U agree with me that it's time to pull out the hammer Prednisone which is known as a magic drug which should put a quick end to such a long ordeal.

Thank U very much for your patience.